Volume 3, issue 1 (1999)

Download this article
For printing
Recent Issues

Volume 20
Issue 4, 1807–2438
Issue 3, 1257–1806
Issue 2, 629–1255
Issue 1, 1–627

Volume 19, 6 issues

Volume 18, 5 issues

Volume 17, 5 issues

Volume 16, 4 issues

Volume 15, 4 issues

Volume 14, 5 issues

Volume 13, 5 issues

Volume 12, 5 issues

Volume 11, 4 issues

Volume 10, 4 issues

Volume 9, 4 issues

Volume 8, 3 issues

Volume 7, 2 issues

Volume 6, 2 issues

Volume 5, 2 issues

Volume 4, 1 issue

Volume 3, 1 issue

Volume 2, 1 issue

Volume 1, 1 issue

The Journal
About the Journal
Editorial Board
Editorial Interests
Editorial Procedure
Submission Guidelines
Submission Page
Subscriptions
Author Index
To Appear
Contacts
ISSN (electronic): 1364-0380
ISSN (print): 1465-3060
All two dimensional links are null homotopic

Arthur C Bartels and Peter Teichner

Geometry & Topology 3 (1999) 235–252

arXiv: math.GT/0004021

Abstract

We show that any number of disjointly embedded 2–spheres in 4–space can be pulled apart by a link homotopy, ie, by a motion in which the 2–spheres stay disjoint but are allowed to self-intersect.

Keywords
Link homotopy, Milnor group, concordance
Mathematical Subject Classification
Primary: 57Q45
Secondary: 57Q60
References
Forward citations
Publication
Received: 21 May 1999
Revised: 27 August 1999
Accepted: 1 September 1999
Published: 2 September 1999
Proposed: Robion Kirby
Seconded: Cameron Gordon, Joan Birman
Authors
Arthur C Bartels
University of California at San Diego
La Jolla
California 92093-0112
USA
Peter Teichner
University of California at San Diego
La Jolla
California 92093-0112
USA